Alert archive / Washington / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Spokane, WA

July 13, 2014

NWS Spokane, WA issued this red flag warning at Jul 13, 2014, 5:55 AM PDT. It took effect at Jul 13, 2014, 2:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 5:55 AM PDT (12:55 UTC)
In effect from
Jul 13, 2014, 2:00 PM PDT
Expired
Jul 14, 2014, 9:00 AM PDT
In force
19 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS86 KOTX 131255
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT SUN JUL 13 2014

...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON SUNDAY NIGHT INTO
MONDAY MORNING...

.THUNDERSTORMS CAPABLE OF PRODUCING ABUNDANT LIGHTNING WILL BE A
POSSIBILITY SUNDAY NIGHT INTO MONDAY MORNING IN CENTRAL
WASHINGTON. THUNDERSTORMS WILL DEVELOP OVER THE HIGHER MOUNTAINS
OF THE CASCADE RANGE THIS AFTERNOON AND BECOME MORE NUMEROUS
OVERNIGHT.

WAZ676-677-680-682-140000-
/O.UPG.KOTX.FW.A.0003.140714T0300Z-140714T1800Z/
/O.NEW.KOTX.FW.W.0006.140713T2100Z-140714T1800Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
555 AM PDT SUN JUL 13 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT MONDAY FOR THUNDERSTORMS FOR THE CENTRAL CASCADE EAST 
SLOPE ZONES...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONES 676 EAST WASHINGTON SOUTH
  CENTRAL CASCADE VALLEYS...677 EAST WASHINGTON CENTRAL CASCADE
  VALLEYS...ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE
  MOUNTAINS AND ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS.

* COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN... 
  ENTIAT...ELLENSBURG...AND CLE ELUM.

* THUNDERSTORMS: STORMS WILL PROBABLY PRODUCE VERY LITTLE 
  PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS.

* OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS 
  OVERNIGHT SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$

WAZ685-140000-
/O.NEW.KOTX.FW.W.0006.140713T2100Z-140714T1800Z/
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
555 AM PDT SUN JUL 13 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT MONDAY FOR THUNDERSTORMS FOR THE NORTHEAST WASHINGTON CASCADES...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 AM PDT MONDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH
  CASCADES.

* THUNDERSTORMS: STORMS WILL PROBABLY PRODUCE VERY LITTLE 
  PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS.

* OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS 
  OVERNIGHT SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$
3 follow-up statements
866 
WWUS86 KOTX 132214
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PDT SUN JUL 13 2014

...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON SUNDAY NIGHT INTO
MONDAY MORNING...

.A COUPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE OVER THE
CASCADES OF CENTRAL AND NORTH CENTRAL WASHINGTON TONIGHT INTO
MONDAY. ROUND ONE OVERNIGHT...LOOKS LIKE HIGH BASED THUNDERSTORMS
WHICH PROBABLY WON'T PRODUCE MUCH RAINFALL...AND COULD YIELD A
SIGNIFICANT AMOUNT OF LIGHTNING ACTIVITY. ROUND TWO MONDAY
AFTERNOON...LOOKS MORE LIKE SLOW MOVING THUNDERSTORMS CAPABLE OF
PRODUCING BRIEF HEAVY RAIN. ADDITIONAL RED FLAG WARNINGS MAY BE
NECESSARY FOR MONDAY DEPENDING UPON THE EVOLUTION OF THUNDERSTORM
CLUSTERS TONIGHT.

WAZ676-677-680-682-685-141400-
/O.CON.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
314 PM PDT SUN JUL 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
THUNDERSTORMS FOR THE CENTRAL AND NORTHERN CASCADES...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 
  EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE 
  WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE 
  MOUNTAINS (ZONE 680)... FIRE WEATHER ZONE 682 EAST WASHINGTON 
  CENTRAL CASCADE MOUNTAINS (ZONE 682) AND FIRE WEATHER ZONE 685 
  EAST WASHINGTON NORTH CASCADES (ZONE 685).

* COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN...
  ENTIAT...ELLENSBURG...CLE ELUM...WILDERNESS AREAS NEAR MAZAMA.

* THUNDERSTORMS: STORMS TONIGHT WILL PROBABLY PRODUCE VERY LITTLE
  PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS.
  MORE THUNDERSTORMS WILL BE POSSIBLE TOMORROW AFTERNOON AND
  EVENING...WHICH MAY BECOME INCREASINGLY WET.

* OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS
  OVERNIGHT SUNDAY. GUSTY OUTFLOW WINDS WILL BECOME MORE OF A
  CONCERN MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
ABUNDANT LIGHTNING AND DRY FUELS WILL HEIGHTEN THE POTENTIAL FOR
NEW WILDFIRE IGNITIONS.

&&

$$
906 
WWUS86 KOTX 141332
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
632 AM PDT MON JUL 14 2014

...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON TODAY...

.AFTER A DECREASE IN THUNDERSTORM ACTIVITY OVERNIGHT...THERE IS A
RENEWED CHANCE OF MORE THUNDERSTORMS TODAY. THUS THE RED FLAG
WARNING REMAINS IN PLACE UNTIL 11 AM AND MAY NEED TO BE EXTENDED
INTO THE AFTERNOON.

WAZ676-677-680-682-685-141800-
/O.CON.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
632 AM PDT MON JUL 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR THUNDERSTORMS FOR EAST SLOPES OF THE NORTHERN AND
CENTRAL WASHINGTON CASCADES...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH
  CENTRAL CASCADE VALLEYS...FIRE WEATHER ZONE 677 EAST WASHINGTON
  CENTRAL CASCADE VALLEYS...FIRE WEATHER ZONE 680 EAST WASHINGTON
  SOUTH CENTRAL CASCADE MOUNTAINS... FIRE WEATHER ZONE 682 EAST
  WASHINGTON CENTRAL CASCADE MOUNTAINS AND FIRE WEATHER ZONE 685
  EAST WASHINGTON NORTH CASCADES.

* COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN... 
  ENTIAT...ELLENSBURG...CLE ELUM...WILDERNESS AREAS NEAR MAZAMA.

* THUNDERSTORMS: ISOLATED SHOWERS AND THUNDERSTORMS COULD INCREASE
  IN COVERAGE THIS AFTERNOON.

* OUTFLOW WINDS: ANY THUNDERSTORMS THAT DEVELOP WILL HAVE TO
  POTENTIAL TO PRODUCE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
ABUNDANT LIGHTNING AND DRY FUELS WILL HEIGHTEN THE POTENTIAL FOR
NEW WILDFIRE IGNITIONS.

&&

$$
972 
WWUS86 KOTX 141600
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
900 AM PDT MON JUL 14 2014

WAZ676-677-680-682-685-141700-
/O.CAN.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
900 AM PDT MON JUL 14 2014

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR EAST SLOPES
OF THE NORTHERN AND CENTRAL WASHINGTON CASCADES...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING.

THE THREAT FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING HAS
DIMINISHED THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED THIS AFTERNOON...BUT WILL LIKELY BE SLOWER MOVING AND
CONTAIN HEAVIER RAINFALL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 4:18 AM PDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 13, 4:18 AM PDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
418 AM PDT SUN JUL 13 2014

.SYNOPSIS...
A prolonged heat wave will continue across the Inland Northwest
through this weekend and well into next week. Mid to upper 90s
will be common, with triple digit heat in the Lewiston area and
portions of the Columbia Basin. Increased moisture will enter the
area Sunday night through Tuesday leading to an increased chance
for showers and thunderstorms. Slightly cooler temperatures are
expectd by the end of the week.

&&

.DISCUSSION...
Today: The much talked-about short wave off the Oregon coast is
starting to make its move toward the northeast. With all of the
hot weather in our area, we should see elevated convection
breaking out over western Oregon this morning. As this wave nears
the Washington Cascades this afternoon, the atmosphere should
destabilize over the mountains. Expect thunderstorms to start by
mid-afternoon. Weak steering flow should keep the storms over the
mountains initially. Elsewhere, it will be another hot and sunny
day, with about 3 degrees of warming vs Saturday's readings.

Tonight: As the wave moves inland, the convection that fires over
the Cascades and Oregon highlands will try to move into the Basin.
But with the moisture so high I doubt we will see much if anything
in the lower elevations. Still we could see some elevated
convection for a few lightning strikes across the basin overnight
with just some sprinkles. We might even see a heat burst if any
convection does move across the basin. But the main activity
should be confined to the Cascades. Low temperatures will be very
warm as the clouds move in just after a hot day, so those with A/C
may need to leave it on all night. RJ

Mon through Sat Nt:

The Mon through Tues morning time block will be the second half
of our only major wx event (the first being the approaching
short-wave trough today). This wave will fill, shear, and nearly
stall over Ern Wa and N Idaho Mon as it encounters dry northerly
steering flow out of Alberta Canada. The good news is that model
guidance still shows decent agreement as far as timing of the
transit of this weakening upper trough, allowing us to fine tune
and/or narrow down not only what the wx focus will be, but also to
put a bit more areal specificity of the thunder threat. The main
impact will be thunder through Tues morning before this low exits
SE towards the Cntrl Rockies. Peak heating Mon afternoon/evening
will play a major role as far as the areal coverage of thunder,
but will be tough to pin-point with the upper trough overhead in
this convective environment. Most model guidance shows broken to
overcast skies across Nrn Wa and N Idaho under the main pcpn
band. Even so, deep lyr shear Monday may be sufficient to produce
organized thunder. Though we're not expecting widespread thunder,
any lightning strikes will have the potential to produce new fire
starts. No big changes to the mostly dry fcst for the rest of the
week... with another surge of hot wx midweek. bz

&&

.AVIATION...
12Z TAFS: Wildfires near the Cascades may contribute to
reductions in visibility at KEAT, down to around 3 to 5 miles, for
Sunday morning. This threat should wane after 18Z. Elsewhere high
clouds will move into the area from the southwest today.
Thunderstorms will develop over the Cascades this afternoon and
evening. Expect some pockets of elevated thunderstorms to move
across the basin overnight, but confidence of this is too low to
mention in the TAF.  RJ

&&

.FIRE WEATHER...
A Red Flag Warning has been issued for the Washington Cascades
zones 676, 677, 680, 682, ad 685. Isolated thunderstorms should
develop over the higher terrain this afternoon. A very hot and dry
atmosphere will mean that little if any rain will initially fall
with these storms. Thunderstorms will become more numerous during
the evening and overnight hours. Storms should produce more rain
with a better chance of wetting rains, but any wetting rains will
still be localized.

Isolated thunderstorms will move across the rest of eastern
Washington during Sunday night with nothing more than sprinkles. A
good chance of thunderstorms will take place on Monday
afteroon/evening over northeast Washington and the northern Idaho
Panhandle.  RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        98  71  90  67  96  71 /   0  20  40  40  10  10
Coeur d'Alene  94  66  88  63  94  67 /   0  10  50  50  10  10
Pullman        96  58  93  60  95  62 /   0  20  20  30  10  10
Lewiston      104  72 100  69 102  70 /   0  20  20  20  10  10
Colville       97  62  88  61  99  65 /   0  20  50  30  10   0
Sandpoint      94  59  87  58  94  59 /   0  10  60  50  20  10
Kellogg        93  63  88  61  94  62 /   0  10  40  50  20  10
Moses Lake    104  71 100  70 104  72 /   0  20  20  10   0   0
Wenatchee     103  74 100  70 102  74 /   0  20  30  10   0   0
Omak          103  71  96  67 103  69 /   0  20  30  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 11 AM PDT Monday
     for East Washington Central Cascade Mountains (Zone 682)-
     East Washington Central Cascade Valleys (Zone 677)-East
     Washington North Cascades (Zone 685)-East Washington South
     Central Cascade Mountains (Zone 680)-East Washington South
     Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 13, 5:14 AM PDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
514 AM PDT SUN JUL 13 2014

WAZ041-042-141415-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
514 AM PDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CASCADE MOUNTAINS
THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. WILDFIRE IGNITIONS
WILL BE POSSIBLE FROM ANY LIGHTNING THESE STORMS PRODUCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL DECREASE ON TUESDAY FOLLOWED BY MORE HOT AND
DRY WEATHER.

IDZ001-WAZ037-141415-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
514 AM PDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT.
WILDFIRE IGNITIONS WILL BE POSSIBLE FROM ANY LIGHTNING THESE
STORMS PRODUCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE EXPECTED ON MONDAY...ESPECIALLY IN THE
AFTERNOON AND EVENING. HOT WEATHER WILL CONTINUE THROUGH WEDNESDAY
BEFORE TEMPERATURES COOL A BIT FOR THE END OF THE WEEK.

IDZ002>004-026-027-WAZ031>036-038-043-044-141415-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
514 AM PDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT.
WILDFIRE IGNITIONS WILL BE POSSIBLE FROM ANY LIGHTNING THESE
STORMS PRODUCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE TEMPERATURES
COOL A BIT FOR THE END OF THE WEEK.

Nearby

Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.